Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 67, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 8, 2025, 6:03 PM CDT for Covington County, Alabama; Okaloosa County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2025, 6:03 PM CDT (23:03 UTC)
- Expired
- May 8, 2025, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Covington County, AL, Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 79 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
372
WUUS54 KMOB 082303
SVRMOB
ALC039-FLC091-082345-
/O.NEW.KMOB.SV.W.0067.250508T2303Z-250508T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
603 PM CDT Thu May 8 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Eastern Covington County in south central Alabama...
Northeastern Okaloosa County in northwestern Florida...
* Until 645 PM CDT.
* At 603 PM CDT, a severe thunderstorm was located 10 miles southeast
of Andalusia, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Laurel Hill, Florala, Opp, and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3099 8639 3088 8639 3099 8661 3147 8633
3145 8626 3144 8626 3143 8620 3100 8619
TIME...MOT...LOC 2303Z 215DEG 14KT 3118 8639
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black1 follow-up statement
991
WWUS54 KMOB 082336
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
636 PM CDT Thu May 8 2025
ALC039-FLC091-082346-
/O.EXP.KMOB.SV.W.0067.000000T0000Z-250508T2345Z/
Covington AL-Okaloosa FL-
636 PM CDT Thu May 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COVINGTON AND
NORTHEASTERN OKALOOSA COUNTIES WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail and gusty winds are still possible with this thunderstorm.
LAT...LON 3099 8639 3088 8639 3099 8661 3147 8633
3145 8626 3144 8626 3143 8620 3100 8619
TIME...MOT...LOC 2336Z 215DEG 14KT 3128 8631
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 5:43 PM CDT, 20 minutes earlier.
Area forecast discussion, May 8, 5:43 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
543 PM CDT Thu May 8 2025
...New Aviation...
.DISCUSSION...
Issued at 355 PM CDT Thu May 8 2025
Through Friday Night...
The highly positively-tilted longwave trough extending from eastern
Canada to the Desert Southwest will continue to sag southward as an
upper ridge builds over the western states. A mid/upper closed low
pressure center is expected to develop within the trough on Friday,
generally centered over the ARLATEX region, and settle southward
over southeast Texas and southern Louisiana by the end of the near
term. An inverted trough reflected at the surface is forecast to
develop over the western half of the Gulf on Friday, and shift
eastward while expanding northward through Friday night.
A canopy of high clouds will spread over the region tonight, and
then into the mid levels and eventually the low levels through the
period. As clouds continue to increase, precipitable water values
will increase to between 1.5 to 1.8 inches by mid Friday afternoon.
The combination of the mid/upper closed low pressure area and the
surface trough will allow for numerous showers and scattered
thunderstorms to expand northward across the region late tonight
through Friday. This convection will linger through the overnight
hours. Decreasing stability on Friday with MLCape values increasing
to between 500 and 1000 J/KG may support the development of a few
strong storms with localized wind gusts up to 35 mph during the
afternoon into early evening. We anticipate a general 0.5" of total
rainfall across our northern zones and up to 1.3" of rainfall across
our southern zones through the near term.
Low temperatures tonight are expected to be in the lower to middle
60s interior areas, and from 65 to 70 degrees closer to the coast.
High temperatures Friday should be around 80 degrees. Low temps
Friday night are expected to be in the lower to middle 60s all
areas, except for upper at the beaches. A Moderate Risk of rip
currents will remain through Friday, becoming Low Friday night.
/22
Saturday through Wednesday...
The base of an upper trough continues to slide toward the area on
Saturday and will start to cut off. The resultant upper low
starts off rather elongated as it meanders over the north central
Gulf Coast throughout the day on Saturday. The low continues to
meander along the Gulf through Sunday night before slowly lifting
north early next week. Rain chances begin to go down Tuesday into
Wednesday as some drier air begins to filter into the area as the
low lifts out and northwesterly flow aloft briefly moves overhead.
In the meantime, expect an unsettled pattern this weekend into
early next week as we remain on the eastern, wetter side of this
upper low. Temperatures remain mild over the weekend due to the
rain and cloud cover, but will begin to rebound by mid-week. 13/07
&&
.AVIATION...
(00Z TAFS)
Issued at 540 PM CDT Thu May 8 2025
VFR conditions will persist throughout most of the overnight
hours. Clouds will slowly begin to build in from south to north as
ceilings become MVFR by mid-morning tomorrow and into the
afternoon. Rain will also overspread the area by midday on Friday
leading to MVFR visibilities and potentially IFR visibilities in
the heavier showers. Winds will be light and variable tonight
becoming easterly in the morning then variable during the
afternoon. BB-8 &&
.MARINE...
Issued at 355 PM CDT Thu May 8 2025
No impacts to small craft are expected as a light to
moderate diurnal flow pattern will prevail through Saturday, with
offshore flow developing during the late night/morning hours,
followed by onshore flow during the afternoon/evening hours. A more
established onshore flow will resume Monday and Tuesday. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 66 81 62 77 62 77 63 80 / 40 70 60 60 40 60 60 50
Pensacola 69 78 67 77 67 76 67 79 / 30 80 70 70 50 70 70 50
Destin 70 81 68 79 68 78 69 80 / 20 80 70 80 60 70 70 60
Evergreen 63 83 60 77 60 77 61 82 / 10 60 50 70 40 70 70 70
Waynesboro 62 81 60 74 58 74 60 79 / 10 60 40 50 30 60 60 70
Camden 62 81 61 74 59 73 62 79 / 10 40 40 60 40 70 70 80
Crestview 64 83 62 78 62 79 62 82 / 20 70 70 80 50 70 70 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CDT this evening for ALZ265-266.
FL...High Rip Current Risk until 6 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, May 8, 5:37 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
537 PM CDT Thu May 8 2025
ALZ060-FLZ205-082315-
Covington AL-Okaloosa Inland FL-
537 PM CDT Thu May 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL COVINGTON AND
NORTHEASTERN OKALOOSA COUNTIES THROUGH 615 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near
Laurel Hill, or 11 miles west of Florala. This storm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Florala, Lockhart, and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8639 3087 8639 3088 8661 3104 8663
3115 8634 3099 8631
TIME...MOT...LOC 2237Z 260DEG 4KT 3098 8652
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:36 PM CDT | Special Marine Warning | MOB | 114 min | |
| May 8, 10:30 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 8 hr |
| May 8, 5:37 PM CDT | Special Weather Statement | MOB | Covington | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.